Hail, Andrews
- When
- June 22, 6:45 PM CST
- Where
- Andrews County, 3 mi SW of Andrews
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.283, -102.583
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 22, 4:48 PM CST, 1 hour 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 548 PM CDT SUN JUN 22 2003 WILL SEND AN UPDATE SHORTLY TO INCREASE POPS FROM THE BIG BEND... NORTH THROUGH THE UPPER TRANS PECOS AND SOUTHEAST NEW MEXICO. LOW LEVEL CONVERGENCE HAS INCREASED ALONG AN ILL DEFINED DRYLINE EXTENDING NORTH/SOUTH ROUGHLY ALONG AFOREMENTIONED LOCATIONS. INTENSE SURFACE HEATING...COPIOUS AMOUNTS OF LOW LEVEL MOISTURE... AND AN INCREASE IN LOW LEVEL CONVERGENCE ALONG DRYLINE APPARENTLY ENOUGH TO OVERCOME WARM MID LEVEL TEMPERATURES/RIDGE ALOFT. FLOW IN THE MID LEVELS IS WEAK THOUGH...NOT TO MENTION WET BULB ZERO HEIGHTS NEAR 12K FT AGL. COULD SEE A MARGINALLY SEVERE HAILER WITH THESE STORMS...BUT EXPECT FOR THE MOST PART UNORGANIZED...LOCALLY HEAVY RAINERS. WILL TWEAK SKY COVER ALSO. .MAF... TX...NONE. NM...NONE. AKL
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-231000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 652 PM CDT SUN JUN 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEAST NEW MEXICO. .DAY ONE...TONIGHT ISOLATED NON-SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING...WEST OF A LAMESA...ODESSA...FORT STOCKTON...AND BIG BEND LINE. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...HEAVY RAINFALL...DEADLY LIGHTNING...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH MONDAY. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT http://www.srh.noaa.gov/maf.
The Midland/Odessa radar (KMAF), 53 km away, was scanning. The volume nearest the first event began at 00:46 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
A very intense storm developed rapidly at the intersection of two outflow boundaries over Andrews County. The storm produced golfball size hail and an intense downburst which destroyed a barn just west of town, blew down power poles, and blew a large tree across a city street in town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362901, 5362902.